Sharp probability inequalities for reliable evacuation planning

Man Wo Ng, Dung Ying Lin

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)

Abstract

This paper contributes to the literature by providing new techniques to determine optimal evacuation routes when limited information is known about the evacuation demand and road capacities. Specifically, this research complements prior work by requiring only their first and second moments to be known. The inclusion of an optional symmetry assumption is rigorously shown to further reduce the evacuation time. Finally, we demonstrate that the probability inequalities that serve to ensure the confidence level of the evacuation plan are sharp. A case study illustrates the core idea of demand inflation and supply deflation in obtaining reliable evacuation plans.

Original languageEnglish
Pages (from-to)161-168
Number of pages8
JournalTransportation Research Part C: Emerging Technologies
Volume60
DOIs
Publication statusPublished - 2015 Nov 1

All Science Journal Classification (ASJC) codes

  • Civil and Structural Engineering
  • Automotive Engineering
  • Transportation
  • Computer Science Applications

Fingerprint Dive into the research topics of 'Sharp probability inequalities for reliable evacuation planning'. Together they form a unique fingerprint.

Cite this